Alert archive / Alabama / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 17, 2022, 2:08 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; 7 counties in Alabama. It took effect at Oct 18, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2022, 2:08 PM CDT (19:08 UTC)
- In effect from
- Oct 18, 2022, 11:00 AM CDT
- Expired
- Oct 18, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 121 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS84 KMOB 171908 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 208 PM CDT Mon Oct 17 2022 ...A RED FLAG WARNING IS IN EFFECT LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA AS WELL AS THE FAR WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND HIGH ERC AND KBDI VALUES... ...A FIRE WEATHER WATCH REMAINS IN EFFECT LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR SOUTH-CENTRAL ALABAMA DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND HIGH ERC AND KBDI VALUES... ALZ263>266-FLZ201>206-181000- /O.UPG.KMOB.FW.A.0006.221018T1600Z-221019T0000Z/ /O.NEW.KMOB.FW.W.0008.221018T1600Z-221019T0000Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- 208 PM CDT Mon Oct 17 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA AS WELL AS THE FAR WESTERN FLORIDA PANHANDLE... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Tuesday. * AFFECTED AREA...Fire Weather Zones 201, 202, 203, 204, 205, 206, 263, 264, 265 and 266. * WINDS...North winds around 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ALZ056>060-181000- /O.CON.KMOB.FW.A.0006.221018T1600Z-221019T0000Z/ Conecuh-Butler-Crenshaw-Escambia-Covington- 208 PM CDT Mon Oct 17 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR SOUTH-CENTRAL ALABAMA... * AFFECTED AREA...Fire Weather Zones 056, 057, 058, 059 and 060. * WINDS...North winds 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
470 WWUS84 KMOB 180818 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 318 AM CDT Tue Oct 18 2022 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS AFTERNOON FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA, THE WESTERN FLORIDA PANHANDLE, AND PARTS OF INTERIOR SOUTH CENTRAL ALABAMA DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND HIGH ERC AND KBDI VALUES... ALZ056>060-182230- /O.UPG.KMOB.FW.A.0006.221018T1600Z-221019T0000Z/ /O.EXA.KMOB.FW.W.0008.221018T1600Z-221019T0000Z/ Conecuh-Butler-Crenshaw-Escambia-Covington- 318 AM CDT Tue Oct 18 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR PARTS OF INTERIOR SOUTH CENTRAL ALABAMA... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 056, 057, 058, 059 and 060. * WINDS...North around 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ALZ263>266-FLZ201>206-182230- /O.CON.KMOB.FW.W.0008.221018T1600Z-221019T0000Z/ Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- 318 AM CDT Tue Oct 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA AND THE WESTERN FLORIDA PANHANDLE... * AFFECTED AREA...Fire Weather Zones 201, 202, 203, 204, 205, 206, 263, 264, 265 and 266. * WINDS...North around 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
364 WWUS84 KMOB 181939 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 239 PM CDT Tue Oct 18 2022 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM CDT THIS EVENING FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA, PORTIONS OF INTERIOR SOUTH-CENTRAL ALABAMA, AND THE WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND HIGH ERC AND KBDI VALUES... ALZ056>060-263>266-FLZ201>206-190000- /O.CON.KMOB.FW.W.0008.000000T0000Z-221019T0000Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal- 239 PM CDT Tue Oct 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA, PORTIONS OF INTERIOR SOUTH-CENTRAL ALABAMA, AND THE WESTERN FLORIDA PANHANDLE... * AFFECTED AREA...Fire Weather Zones 056, 057, 058, 059, 060, 201, 202, 203, 204, 205, 206, 263, 264, 265 and 266. * WINDS...North winds 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 17, 12:45 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 17, 12:45 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1245 PM CDT Mon Oct 17 2022
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Mon Oct 17 2022
VFR conditions will prevail through Tuesday morning as the broken
to overcast mid to high-level cloud decks over the area today
clear from west to east overnight. Northwesterly winds around 10
knots this afternoon with increase late tonight into Tuesday to
around 15 knots with gusts to 25 knots in the wake of a cold
front. /22
&&
.NEAR TERM...
(Now through Tuesday)
Issued at 1233 PM CDT Mon Oct 17 2022
An upper level longwave trough will continue to dig southward
across much of the eastern U.S. today and the associated strong
cold front we have been advertising is expected to make its way
southeastward through our forecast area this afternoon into early
this evening. A much cooler and drier airmass will spread into our
forecast area tonight into Tuesday as surface high pressure builds
southeastward from the Plains into the Mississippi Valley and
north central Gulf Coast region. Clouds are expected to decrease
this evening with mostly clear skies anticipated overnight into
Tuesday. Surface dewpoints will likely crater into the 20s and
possibly even into at least the upper teens on Tuesday, which will
lead to very low relative humidity values across the region. The
low RH combined with elevated northerly flow will pose an
increased fire danger risk Tuesday. Much cooler temperatures are
expected tonight with lows from around 40 to the mid 40s over
interior areas and upper 40s to mid 50s along the coast. Highs
Tuesday will be well below normal, ranging from 56 to 62 degrees
interior areas, with mid 60s across our central and southern
coastal zones. /21 /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 47 63 33 64 32 67 42 76 / 0 0 0 0 0 0 0 0
Pensacola 51 66 39 64 39 67 47 75 / 0 0 0 0 0 0 0 0
Destin 54 68 46 64 47 66 52 75 / 0 0 0 0 0 0 0 0
Evergreen 42 61 31 62 30 67 36 74 / 0 0 0 0 0 0 0 0
Waynesboro 41 57 31 60 29 66 37 73 / 0 0 0 0 0 0 0 0
Camden 41 56 29 60 28 66 34 72 / 0 0 0 0 0 0 0 0
Crestview 47 63 31 64 31 67 38 74 / 0 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Tuesday night through Wednesday morning
for ALZ051>060-261>264.
Fire Weather Watch from Tuesday morning through Tuesday evening
for ALZ056>060-263>266.
FL...Freeze Watch from late Tuesday night through Wednesday morning
for FLZ201-203-205.
Fire Weather Watch from Tuesday morning through Tuesday evening
for FLZ201>206.
MS...Freeze Watch from late Tuesday night through Wednesday morning
for MSZ067-075-076-078-079.
GM...Small Craft Advisory from 10 PM this evening to 10 AM CDT
Wednesday for GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:43 AM CDT | Freeze Watch | MOB | Escambia, Okaloosa, Santa Rosa | 23 hr |
| Oct 17, 3:54 AM CDT | Small Craft Advisory | MOB | 54 hr |
Nearby
Red Flag Warnings in Alabama, 2022Red Flag Warnings in Florida, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.